Hail, Houston
- When
- April 26, 2:22 PM CST
- Where
- Houston County, 1.5 mi SSW of Latexo
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 31.360, -95.480
Quarter sized hail was reported between Latexo and Crockett.
Severe thunderstorms developed along a cold front in the afternoon as it moved across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Severe thunderstorms developed along a cold front in the afternoon as it moved across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 26, 11:36 AM CST, 2 hours 46 minutes earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1236 PM CDT Wed Apr 26 2017
.AVIATION...
Light SHRAs with the pre-frontal trof have moved off the coast at
present...and keeping an eye to our N/NE with the development at/
along the cold front itself. Still banking on the strong cap over
the region to keep any additional precipitation out with FROPA it-
self and main change with the 18Z TAFS was to tweak the timing of
the front. Otherwise, quite a bit of haze lingering across the FA
in the wake of the pre-frontal trof with some spots of MVFR CIGS.
All of this should clear out behind the front with VFR conditions
areawide this evening/overnight/most of tomorrow. 41
&&
.PREV DISCUSSION... /ISSUED 1027 AM CDT Wed Apr 26 2017/
UPDATE...
The previous forecast appears to be on track. We currently have a
few warm air advection showers pushing through parts of SE Texas
this morning. 12Z soundings from CRP and LCH showed a very strong
cap in place. I have some doubts as to how much of the cap will
really be able to erode by this afternoon when the approaching
front pushes into our area. The best chance for breaking the cap
and therefore getting thunderstorms will be generally to the
northeast, or across the Piney Woods region. If we are able to
break through the cap, steep mid level lapse rates of around
7.5-8.0 and forecast CAPE over 3000 will give any thunderstorms
that do develop the potential to pack some damaging winds and
large hail. The tornado threat is also nonzero and something to
monitor, but for now the greatest threats appear to be damaging
winds and hail. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 86 51 84 67 90 / 20 0 0 10 10
Houston (IAH) 89 56 84 69 90 / 20 10 0 10 10
Galveston (GLS) 84 64 78 74 82 / 20 10 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 PM CDT this
afternoon for the following zones: Coastal waters from
Freeport to the Matagorda Ship Channel out 20 NM...Coastal
waters from High Island to Freeport out 20 NM...Galveston
Bay...Matagorda Bay.
Small Craft Advisory until 4 PM CDT this afternoon for the
following zones: Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&Hazardous Weather Outlook National Weather Service Houston/Galveston TX 408 AM CDT Wed Apr 26 2017 TXZ163-164-176>179-195>200-210>213-226-227-270915- Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Harris-Houston- Liberty-Madison-Montgomery-Polk-San Jacinto-Trinity-Walker-Waller- Washington-Wharton- 408 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Breezy and warm conditions are expected ahead of a cold front today. A few thunderstorms will be possible east of a Madisonville to Huntsville to Winnie line this afternoon. Some of these thunderstorms may be strong and capable of gusty winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Breezy to windy conditions are expected ahead of a cold front on Friday and Saturday, with thunderstorms capable of locally heavy rainfall possible along the front Saturday night into Sunday morning. Some of these thunderstorms may be strong to severe. Heat index values may reach the mid to upper 90s on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ214-235>238-270915- Brazoria-Chambers-Galveston-Jackson-Matagorda- 408 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Breezy and warm conditions are expected ahead of a cold front today. These winds may result in elevated tides and rip current risks along Gulf facing beaches this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated tides may cause coastal flooding or rip currents along Gulf facing beaches ahead of approaching cold fronts on Wednesday and again on Friday and Saturday. Breezy to windy conditions are expected ahead of a cold front on Friday and Saturday, with thunderstorms capable of locally heavy rainfall possible along the front Saturday night into Sunday morning. Some of these thunderstorms may be strong to severe. Heat index values may reach the mid to upper 90s on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-270915- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 408 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Moderate to occasionally strong onshore winds will result in Small Craft Advisories across the Gulf waters this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated winds and building seas may warrant Small Craft Advisories at times Thursday through Sunday as a series of cold fronts move across the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The Ft Hood radar (KGRK), 195 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
5 hail. Local standard time, as filed.
Quarter sized hail was reported between Latexo and Crockett.
Quarter sized hail was reported (social media).
Golf ball sized hail was reported.
Dime sized hail was reported at the post office.
Half dollar sized hail was reported (social media).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 682338, 682339, 682340, 682342, 682343.